Hi and welcome to the forum~~
We have some members who have come off tramadol and will be able to help you out. tramahater and madtram should be on at some point. They have some good info and are very supportive. Keep checking back. Just know you dont have to keep living like this~~sara
you can do it. i got off a 20 loricet a day habit with the help from people like sara. its not gonna be easy but its worth it. just stick with it. good luck.
Here I am! LOL
Listen, honey, you certainly can get your life back and give your family back their wife and mommy! Mine may not like me all the time, but at least I'm here with and for them! : )
I know you've been taking them for three years, but i suffered with addiction for about 11 or 12 (?) years, and I have been clean for over a year. SO....it can be done.
Ok....can you talk to your doctor about this? How many do you take a day? There are medicines your doc can give you to help that are not addictive, or you can do a taper. Those are hard to do but not impossible if you have a lot of self discipline and determination! So that would be my best advice. There are lots of OTC remedies you can buy to help the WDs too. I didn't believe in them at first. LIke....."I feel so *#$** bad, nothing natural can help this!" But I was wrong. I got desperate and tried, and some of it truly did help me. See, tramadol sticks a knife in you SEVERAL ways! It's like Opiate/energy producer/anti depressant all in one! : ) There are not enough bad words for me to use to describe tramadol. I would rather ingest arsenic!
Ok, so tell me how I can help, ok?
I bounced from tramadol and perc...I would say percs are my DOC but I was taking about 10-15 tramadol at one point. In my opinion the withdraw from tramadol is way worse. With that said be aware and stay strong. Tramadol worked like an antidepressant for me so when I came off that was tough..my doctor put me on lexapro.
Thank you all for the support!!! God knows I need it! I am currently taking 3 pills in the morning, then 2-3 pills in the afternoon, and 3 more pills before dinner. It's like my body has to have it. I've also been back on predisone since my joints have been killing me and severly swollen. That I take 10mg in the morning and 10mg at night. I have noticed that my mood has been on edge with the predisone. Has anyone had the same issues with predisone?
I have an appt with my new RA Dr on 5/17. I am scared to inform her of my addiction and thinking that I will just tell her not to prescribe me any tramadol. Do you think that will help?
Now.. I know some people have schedules and plans to wean off. I really like to start something like that but I don't know how. Also, any info on the health meds will be something I am open to. At this point.. I am up for anything!!!
Thanks to everyone for their kindness and support!!!
Yes, I can't take steroids for that reason. I turn into crazy woman........worse than normal! : )
The best thing to do is to always be honest with a doctor. If you don't want to use "addicted" at first, then you could say something like...."I can't take tramadol anymore. I became tolerant and dependent and decided not to take them again." That's a little easier to say maybe? I'm not advocating sugar-coating here, but whatever you have to do to not be prescribed tramadol anymore is great with me!: )
The thing with a taper. We can't "post a taper plan" but what you want to do is gradually reduce your timed doses until you are down to like a half a pill. (in this case) Cut a pill/day every week, just as an example. Your doctor will have a better idea. I'm not too smart on tapers. Never could make myself stick to it!
I feel for you. I just tried to cold turkey of tramadol and I'm not trying to scare you but it was literally unbearable. I've never gone through any other withdrawal so I have nothing to compare it with but it was pure hell.
I am trying to taper. I did cut 1/2 a tab and hardly any withdrawal symptoms. I have issues getting enough to taper with but if you don't, I'd go that route. I think you have to have discipline to do it and it takes a while but since this drug is a non buzz drug it seems like it should be easier than one you do get high from.
Do not tell your doctor you're addicted. Get as many as you can and do the taper on your own. Let her think you're still taking them. Once you get labeled a drug addict, you are correct. You will never get another prescription and your chart is available to any doctor who ever treats you now or in the future per HIPPA regulations.
I know people here are real big on owning the addiction and making it so you can't get any more meds and you might want to do that once you're off them. But I'd get off them first and then worry about that. Just being realistic.
Good luck with whatever you decide.
I have been trying to taper off it slowly but I keep finding myself going back to taking 3 pills. I honestly think it's a mind thing.. I need to make myself think that I can't get anymore and that I only have a few pills left to take and therefor need to taper myself better off the meds.
I agree with not telling my new RA Dr about my addiction. How have you been with your journey?
Thank you for all your advice.